MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM; SCREW, FIXATION, BONE
Model Number 657312S
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the surgeon found the foreign material on this screw at opening of packaging.Instead of this, other one was used for a procedure.The surgeon strongly requested to identify what the foreign material was, like a hair, metal wire, fiber and so on.
 
Additional Manufacturer Narrative
The reported event could be confirmed only based on the picture sent, the foreign material found was not returned for investigation.The reported screw was used.Furthermore, no pictures of the closed packaging showing the presence of the foreign material was provided.Therefore, more detailed information about the complaint event (such as the foreign material found, the original packaging) must be available in order to determine the root cause of the complaint event.However, the inspection of the screw revealed that the threaded part of the screw is missing some material.Moreover, the screw is heavily damaged (scratches, missing material) - additionally, the foreign material (shown only in the picture sent) seems to be a metallic wire.Therefore, it is probable that while tightening the screw the metallic wire came out.The wire came out most likely because the screw was inserted with too big of an angle, which could have caused the friction between the screw and a sharp part of the plate (the titanium lip for instance), leading to the removal of a part of the material.Hence, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that the surgeon found the foreign material on this screw at opening of packaging.Instead of this, other one was used for a procedure.The surgeon strongly requested to identify what the foreign material was, like a hair, metal wire, fiber, and so on.

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9365359
Report Number0008031020-2019-01872
Device Sequence Number16752123
Product Code HWC
UDI-Device Identifier07613327086829
UDI-Public07613327086829
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2024
Device Model Number657312S
Device Catalogue Number657312S
Device Lot NumberD33353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/03/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1